Alert archive / Nevada / Red Flag Warnings in 2012
Red Flag Warning 19, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 12, 2012, 3:27 PM PDT. It took effect at Jul 13, 2012, 11:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2012, 3:27 PM PDT (22:27 UTC)
- In effect from
- Jul 13, 2012, 11:00 AM PDT
- Expired
- Jul 13, 2012, 6:38 PM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
382
WWUS85 KLKN 122227
RFWLKN
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
327 PM PDT THU JUL 12 2012
...THUNDERSTORM ACTIVITY INCREASING TODAY AND FRIDAY...
.MONSOON MOISTURE SURGING NORTH INTO CENTRAL AND EASTERN NEVADA
WILL COMBINE WITH UNSTABLE AIR TO PRODUCE SCATTERED THUNDERSTORMS
THROUGH THIS EVENING AND AGAIN ON FRIDAY. THE MAIN CONCERN WILL BE
CENTRAL NEVADA WHERE FUELS ARE MOST RECEPTIVE TO FIRE GROWTH. IN
PARTICULAR ZONES 454 457 AND 468.
NVZ454-457-131330-
/O.UPG.KLKN.FW.A.0011.120713T1800Z-120714T0700Z/
/O.NEW.KLKN.FW.W.0019.120713T1800Z-120714T0700Z/
/O.CON.KLKN.FW.W.0018.000000T0000Z-120713T0600Z/
CENTRAL LANDER AND EUREKA COUNTIES-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
327 PM PDT THU JUL 12 2012
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONES 454 AND 457...
...RED FLAG WARNING IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT PDT
FRIDAY NIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE WEATHER ZONES 454 AND 457...
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS
IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT PDT FRIDAY NIGHT. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.
* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND
EUREKA COUNTIES AND FIRE WEATHER ZONE 457 LANDER/EUREKA
COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY.
* THUNDERSTORM COVERAGE:
TODAY: SCATTERED DRY THUNDERSTORMS ARE EXPECTED THROUGH LATE
THIS EVENING OVER ALL OF 457. HEAVIEST ACTIVITY IN 454
WILL BE OVER THE SOUTHEAST PORTION OF ZONE 454.
FRIDAY: SCATTERED DRY THUNDERSTORMS ARE EXPECTED FROM LATE
MORNING THROUGH LATE EVENING. FOR 457...STORMS WILL
BE WETTER OVER THE EASTERN HALF OF THE ZONE POSSIBLY
BRINGING WETTING RAINS. WESTERN AREAS OF 457 WILL BE
MUCH DRIER WHICH IS THE BIGGEST CONCERN.
* OUTFLOW WINDS:
TODAY: GUSTS UP TO 50 MPH ARE POSSIBLE NEAR STORMS.
FRIDAY: GUSTS UP TO 50 MPH ARE POSSIBLE NEAR STORMS.
* IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE
WITH RECEPTIVE FUELS AND STRONG OUTFLOW WINDS TO PRODUCE RAPID
FIRE GROWTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...RECEPTIVE FUELS AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
NVZ468-131330-
/O.UPG.KLKN.FW.A.0011.120713T1800Z-120714T0700Z/
/O.NEW.KLKN.FW.W.0019.120713T1800Z-120714T0700Z/
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
327 PM PDT THU JUL 12 2012
...RED FLAG WARNING IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT PDT
FRIDAY NIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE WEATHER ZONE 468...
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS
IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT PDT FRIDAY NIGHT. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.
* AFFECTED AREA...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY
AND NORTHWESTERN ELKO COUNTY.
* THUNDERSTORM COVERAGE...SCATTERED DRY THUNDERSTORMS ARE EXPECTED
FRIDAY FROM LATE MORNING THROUGH LATE EVENING.
* OUTFLOW WINDS...WITH GUSTS UP TO 50 MPH ARE POSSIBLE.
* IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE
WITH RECEPTIVE FUELS AND STRONG OUTFLOW WINDS TO PRODUCE RAPID
FIRE GROWTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...RECEPTIVE FUELS AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
ROOD4 follow-up statements
391 WWUS85 KLKN 130425 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 925 PM PDT THU JUL 12 2012 ...THUNDERSTORM ACTIVITY INCREASING TONIGHT AND FRIDAY... .MONSOON MOISTURE SURGING NORTH INTO CENTRAL AND EASTERN NEVADA WILL COMBINE WITH UNSTABLE AIR TO PRODUCE SCATTERED THUNDERSTORMS THROUGH THIS EVENING AND AGAIN ON FRIDAY. THE MAIN CONCERN WILL BE CENTRAL NEVADA WHERE FUELS ARE MOST RECEPTIVE TO FIRE GROWTH. IN PARTICULAR ZONES 454 457 AND 468. NVZ454-457-131930- /O.CAN.KLKN.FW.W.0018.000000T0000Z-120713T0600Z/ /O.CON.KLKN.FW.W.0019.120713T1800Z-120714T0700Z/ CENTRAL LANDER AND EUREKA COUNTIES- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 925 PM PDT THU JUL 12 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT PDT FRIDAY NIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454 AND 457... ...RED FLAG WARNING FOR TONIGHT IS CANCELLED FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454 AND 457... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING FOR TONIGHT. * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES AND FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY. * THUNDERSTORM COVERAGE: SCATTERED DRY THUNDERSTORMS ARE EXPECTED FROM LATE FRIDAY MORNING THROUGH LATE EVENING. FOR 457...STORMS WILL BE WETTER OVER THE EASTERN HALF OF THE ZONE POSSIBLY BRINGING WETTING RAINS. WESTERN AREAS OF 457 WILL BE MUCH DRIER WHICH IS THE BIGGEST CONCERN. * OUTFLOW WINDS: GUSTS UP TO 50 MPH ARE POSSIBLE NEAR STORMS. * IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH RECEPTIVE FUELS AND STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...RECEPTIVE FUELS AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NVZ468-131930- /O.CON.KLKN.FW.W.0019.120713T1800Z-120714T0700Z/ EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- 925 PM PDT THU JUL 12 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT PDT FRIDAY NIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 468... * AFFECTED AREA...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY. * THUNDERSTORM COVERAGE...SCATTERED DRY THUNDERSTORMS ARE EXPECTED FRIDAY FROM LATE MORNING THROUGH LATE EVENING. * OUTFLOW WINDS...GUSTS UP TO 50 MPH ARE POSSIBLE. * IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH RECEPTIVE FUELS AND STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...RECEPTIVE FUELS AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
708 WWUS85 KLKN 131059 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 359 AM PDT FRI JUL 13 2012 ...THUNDERSTORM ACTIVITY INCREASING TODAY... .MONSOON MOISTURE SURGING NORTH INTO CENTRAL AND EASTERN NEVADA WILL COMBINE WITH UNSTABLE AIR TO PRODUCE SCATTERED THUNDERSTORMS AGAIN TODAY. THE MAIN CONCERN WILL BE CENTRAL NEVADA WHERE FUELS ARE MOST RECEPTIVE TO FIRE GROWTH. IN PARTICULAR ZONES 454 457 AND 468. NVZ454-457-468-140000- /O.CON.KLKN.FW.W.0019.120713T1800Z-120714T0700Z/ CENTRAL LANDER AND EUREKA COUNTIES- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- 359 AM PDT FRI JUL 13 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT PDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 468... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY AND FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY. * THUNDERSTORM COVERAGE...SCATTERED DRY THUNDERSTORMS ARE EXPECTED TODAY FROM LATE MORNING THROUGH LATE EVENING. * OUTFLOW WINDS...GUSTS UP TO 50 MPH ARE POSSIBLE. * IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH RECEPTIVE FUELS AND STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...RECEPTIVE FUELS AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
328 WWUS85 KLKN 132005 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 105 PM PDT FRI JUL 13 2012 ...DRY THUNDERSTORM ACTIVITY TO CONTINUE THROUGH THIS EVENING... .THUNDERSTORM FORMATION HAS BEEN SLOW TO DEVELOP EARLY THIS MORNING AND AFTERNOON...BUT THE THREAT FOR DRY SCATTERED THUNDERSTORMS STILL EXISTS. A STRONG SURGE OF MOISTURE WILL CONTINUE ITS NORTHWARD PUSH THIS EVENING. THE MAIN CONCERN WILL BE IN CENTRAL NEVADA WHERE FUELS ARE MOST RECEPTIVE TO FIRE GROWTH. IN PARTICULAR ZONES 454 457 AND 468. NVZ454-457-468-140700- /O.CON.KLKN.FW.W.0019.000000T0000Z-120714T0700Z/ CENTRAL LANDER AND EUREKA COUNTIES- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- 105 PM PDT FRI JUL 13 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 454...457...AND 468... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY...AND FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY. * THUNDERSTORM COVERAGE...SCATTERED DRY THUNDERSTORMS ARE EXPECTED THROUGH LATE THIS EVENING. IN FIRE ZONE 457...THE WESTERN HALF OF THE FIRE ZONE IS THE THREAT AREA FOR DRY THUNDERSTORMS. * OUTFLOW WINDS...GUSTS UP TO 50 MPH ARE POSSIBLE. * IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH RECEPTIVE FUELS AND STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...RECEPTIVE FUELS AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
713 WWUS85 KLKN 140138 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 638 PM PDT FRI JUL 13 2012 NVZ454-457-468-140245- /O.CAN.KLKN.FW.W.0019.000000T0000Z-120714T0700Z/ CENTRAL LANDER AND EUREKA COUNTIES- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- 638 PM PDT FRI JUL 13 2012 ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 454...457...AND 468... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING. LIGHTNING ACTIVITY WILL CONTINUE THROUGH THE EVENING...BUT STORMS HAVE TRANSITIONED OVER TO WET AS SURFACE MOISTURE HAS INCREASED ACROSS THE GREAT BASIN. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 12, 2:56 PM PDT, 31 minutes earlier.
Area forecast discussion, Jul 12, 2:56 PM PDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 256 PM PDT THU JUL 12 2012 .SYNOPSIS...SCATTERED THUNDERSTORMS THROUGH THIS EVENING OVER CENTRAL AND EASTERN NEVADA. HIGH TEMPERATURES COOL BY AROUND 10 DEGREES FRIDAY AS A SURGE OF MONSOON MOISTURE BRINGS INCREASING CLOUDS AND THUNDERSTORMS TO ALL OF CENTRAL AND MOST OF NORTHERN NEVADA. HEAVY RAINS ARE POSSIBLE AT TIMES OVER NORTHERN NYE AND WHITE PINE COUNTIES LATE FRIDAY MORNING THROUGH SATURDAY MORNING. && .SHORT TERM...TONIGHT THROUGH SATURDAY. SATELLITE IMAGERY CURRENTLY...3 PM THURSDAY...SHOWING CONVECTIVE ACTIVITY FIRING UP ACROSS CENTRAL AND PORTIONS OF EASTERN NEVADA. THUNDERSTORMS ARE EXPECTED TO INCREASE THROUGH THE LATE AFTERNOON HOURS THEN DIMINISH TO ISOLATED COVERAGE LATER THIS EVENING. HEAVIEST ACTIVITY SHOULD BE IN NORTHERN NYE AND WHITE PINE COUNTY...HITTING SOUTHERN LANDER AND EUREKA COUNTIES AS WELL AS EASTERN ELKO COUNTY THIS EVENING. WITH MONSOON MOISTURE RAPIDLY SPREADING UP INTO CENTRAL NEVADA...ALONG WITH WEAK INSTABILITY HANGING ON LATE THIS EVENING...AND INCREASING AGAIN IN THE MID-MORNING HOURS...DECIDED TO KEEP ISOLATED THUNDERSTORMS IN THE FORECAST BETWEEN 06Z AND 18Z TONIGHT. ANY ACTIVITY TONIGHT SHOULD BE VERY LIGHT. THUNDERSTORMS FRIDAY WILL EXPAND INTO NORTHERN LANDER AND EUREKA COUNTIES...AS WELL AS EASTERN HUMBOLDT AND WESTERN ELKO COUNTIES AS THE MONSOON MOISTURE SPREADS FURTHER NORTH. ACROSS EAST-CENTRAL NEVADA THE ADDITIONAL MOISTURE IN COMBINATION WITH MODERATE INSTABILITY COULD PRODUCE BRIEF HEAVY RAINS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR NORTHEASTERN NYE COUNTY AND WHITE PINE COUNTY FROM LATE FRIDAY MORNING THROUGH LATE SATURDAY MORNING. TEMPERATURES DROP BY AROUND 10 DEGREES FRIDAY AS CLOUDS SPREAD OVER MOST OF THE REGION. SATURDAY IS LOOKING FAIRLY SIMILAR TO FRIDAY WITH RESPECT TO TEMPERATURES AND THUNDERSTORM ACTIVITY...WITH THE BULK OF THE ACTIVITY EXPECTED OVER NORTHERN NYE AND WHITE PINE COUNTIES. PW'S DROP BACK DOWN TO AROUND 2/3'S OR 3/4 OF AN INCH OVER CENTRAL NEVADA SATURDAY...HOWEVER LINGERING MOISTURE AND INCREASED INSTABILITY SHOULD BE ENOUGH FOR MODERATE IF NOT LOCALLY HEAVY RAINS ONCE AGAIN. .LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. A RAPID DRYING TREND IS EXPECTED FOR THE GREAT BASIN DURING THE LONG TERM FORECAST PERIOD. 12Z GFS/ECMWF HAVE COME INTO GOOD AGREEMENT FORECASTING THAT THE PERSISTENT TROUGHING/CUTOFF LOW OVER THE PAC NW WILL GRADUALLY SCOUR MONSOON MOISTURE OUT OF NEVADA NEXT WEEK. KEPT SLIGHT CHANCE/CHANCE COVERAGE FOR THUNDERSTORMS MENTIONED ACROSS EASTERN NEVADA FOR SUNDAY...BUT DID NUDGE POP GRIDS DOWN 3% FROM WHAT WAS INHERITED. 12Z GFS IN PARTICULAR IS VERY AGGRESSIVE WITH THE DRYING...WITH PRECIPITABLE WATER FALLING BELOW 0.75 INCH ACROSS THE EASTERN ZONES...BELOW 0.50 INCH ACROSS THE WESTERN CWA. GIVEN THE STRENGTH OF THE UPCOMING MONSOON SURGE...FEEL IT WILL TAKE A BIT OF TIME TO SCOUR IT ALL OUT AND KEEPING THUNDERSTORM CHANCES FOR SUNDAY IS WARRANTED. MONDAY...GFS/ECMWF IN EXCELLENT AGREEMENT WITH A CUTOFF LOW MEANDERING OVER THE PACIFIC NORTHWEST. THEY ALSO AGREE THAT THE ATMOSPHERE WILL CONTINUE TO DRY ACROSS THE GREAT BASIN...IT IS THE SPEED OF THE DRYING THAT IS IN QUESTION WITH THE GFS MUCH FASTER AND DRIER. KEPT SLIGHT CHANCES FOR CONVECTION ACROSS EASTERN NEVADA AS A COMPROMISE. TUESDAY THROUGH THURSDAY...PAC NW CUTOFF WEAKENS TO A SHORTWAVE TROUGH AND EJECTS TO THE NORTH OF NEVADA...FORCING DRY AIR TO ARRIVE FROM THE WEST. FORECAST IS DRY FOR ALL ZONES BY WEDNESDAY. BT && .AVIATION...A STRONG SURGE OF MONSOON MOISTURE WILL PRODUCE SHRA/TSRA ACROSS NEVADA THROUGH 00Z SAT. -TSRA COVERAGE WILL BE HIGHEST ACROSS EASTERN NEVADA...WITH IMPACTS ON AVIATION OPERATIONS AT KELY/KP68/KEKO/KENV. SHRA/TSRA ACROSS ELKO/EUREKA/WHITE PINE/NYE COUNTIES WILL PRODUCE LOCALLY HEAVY RAINFALL AND MVFR/IFR CIGS/VIS IN THEIR VICINITY. FOR KWMC/KTPH...LESS COVERAGE OF -TSRA BUT THOSE THAT DEVELOP WILL BE MORE LIKELY TO PRODUCE OUTFLOW WINDS TO 45 MPH AND BLDU. PILOTS SHOULD BE PREPARED TO CONTEND WITH CONVECTION WITH MANY TEMPOS AND TAF AMENDMENTS LIKELY THROUGH SATURDAY. BT && .FIRE WEATHER...SCATTERED DRY THUNDERSTORMS WILL PERSIST ACROSS CENTRAL AND EASTERN NEVADA THIS EVENING. AS NOTED IN THE PREVIOUS DISCUSSION...A RED FLAG WARNING WAS ISSUED FOR ZONES 454 AND 457 FOR TODAY. ZONES 455 AND 470 ARE ALSO EXPECTED TO HAVE SCATTERED DRY THUNDERSTORMS THROUGH THIS EVENING...HOWEVER NO HEADLINE WAS ISSUED FOR THESE ZONES AS RECENT LIGHTNING STRIKE ACTIVITY AND FUEL STATUS SUGGEST MINIMAL FIRE GROWTH. INITIAL ATTACK/FIRE STARTS HOWEVER ARE LIKELY THROUGH THIS EVENING IN THESE TWO ZONES. MONSOON MOISTURE CONTINUES TO SURGE UP FROM SOUTHERN NEVADA ON FRIDAY...INCREASING THE AREAL COVERAGE OF THUNDERSTORM ACTIVITY AS WELL AS THE MOISTURE CONTENT/RAIN AMOUNTS ASSOCIATED WITH THE STORMS. UPGRADED FRIDAYS FIRE WEATHER WATCHES FOR DRY THUNDERSTORMS AND GUSTY WINDS FOR ZONES 468 454 AND 457 TO RED FLAG WARNINGS. ZONE 457 WILL SEE THE DRIEST THUNDERSTORMS ACROSS THE WESTERN HALF OF THE ZONE...WITH WETTING RAINS POSSIBLE OVER THE EASTERN HALF. DUE TO FUEL CONCERNS AND THE RECENT LONG DRY SPELL...DECIDED TO INCLUDE THE ZONE IN THE RED FLAG WARNING AS FIRE GROWTH MAY STILL STILL BE A SIGNIFICANT ISSUE. DRIER AIR BEGINS TO MOVE INTO THE REGION ON SATURDAY WITH LI/S LOWERING FROM OVER AN INCH IN CENTRAL NEVADA FRIDAY DOWN TO AROUND TWO THIRDS TO THREE QUARTERS OF AN INCH SATURDAY. THERE STILL SHOULD BE ENOUGH LINGERING MOISTURE TO COMBINE WITH MODERATE TO HIGH LEVELS OF INSTABILITY TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER CENTRAL NEVADA. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER EASTERN HUMBOLDT AND MOST OF ELKO COUNTY. && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM FRIDAY TO MIDNIGHT PDT FRIDAY NIGHT FOR HUMBOLDT COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY... NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY. FLASH FLOOD WATCH FROM FRIDAY MORNING THROUGH SATURDAY MORNING FOR NORTHEASTERN NYE COUNTY...WHITE PINE COUNTY. RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR NORTHEASTERN NYE COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY... NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY. && 96/98/98/96
Hazardous weather outlook, Jul 12, 2:41 AM PDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 241 AM PDT THU JUL 12 2012 NVZ030-031-033>041-130945- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 241 AM PDT THU JUL 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. A MONSOON FLOW OF MOISTURE WILL LEAD TO INCREASED THUNDERSTORM COVERAGE BEGINNING TODAY. THUNDERSTORMS WILL BE A MIX OF WET AND DRY TODAY UNTIL THE FLOW GETS ESTABLISHED. AFTERNOON TEMPERATURES WILL AGAIN REACH TO AROUND 100 DEGREES IN MANY LOCATIONS. LOW TEMPERATURES WILL BE VERY MILD...BOTTOMING OUT AROUND 60 DEGREES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG SURGE OF MONSOON MOISTURE IS EXPECTED ACROSS CENTRAL AND EASTERN NEVADA FRIDAY AND SATURDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS EASTERN NYE...EUREKA...WHITE PINE AND ELKO COUNTIES WHERE LOCALLY HEAVY RAIN IS LIKELY. THE STRONGEST THUNDERSTORMS MAY PRODUCE FLASH FLOODING ACROSS CENTRAL AND EASTERN NEVADA FRIDAY AND SATURDAY. ON THE WESTERN EDGE OF THIS MOISTURE SURGE...MANY THUNDERSTORMS WILL BE DRY...PRODUCING CLOUD TO GROUND LIGHTNING BUT LITTLE RAINFALL. ADDITIONAL FIRE IGNITIONS ARE LIKELY IN THESE AREAS...INCLUDING EASTERN HUMBOLDT...LANDER...AND WESTERN NYE COUNTIES. IF A NEW FIRE START IS WITNESSED...CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, Jul 12, 1:25 PM PDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
125 PM PDT THU JUL 12 2012
NVZ033-039-122115-
EXTREME EASTERN ELKO COUNTY NV-SOUTH CENTRAL ELKO COUNTY NV-
125 PM PDT THU JUL 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL
215 PM PDT...
AT 120 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 19 MILES NORTHEAST OF CURRIE. THIS STORM WAS
MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING. BRIEF HEAVY RAINFALL AND SMALL HAIL IS
POSSIBLE AS WELL. AREAS OF BLOWING DUST WILL REDUCE VISIBILITY.
* LOCATIONS IMPACTED INCLUDE...
ALTERNATE U.S. HIGHWAY 93 SOUTH OF WEST WENDOVER...
RURAL SOUTHEASTERN ELKO COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4017 11447 4039 11461 4081 11404 4079 11402
4044 11403
TIME...MOT...LOC 2024Z 173DEG 2KT 4038 11442
TURNERSpecial weather statement, Jul 12, 1:59 PM PDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 159 PM PDT THU JUL 12 2012 NVZ034-035-037-040-041-122145- NORTHEASTERN NYE COUNTY NV-NORTHWESTERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV-WHITE PINE COUNTY NV- 159 PM PDT THU JUL 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANDER...SOUTHERN EUREKA...NORTHERN NYE AND NORTHWESTERN WHITE PINE COUNTIES UNTIL 245 PM PDT... AT 130 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS ACROSS SOUTHERN EUREKA AND NORTHWEST WHITE PINE COUNTIES. ALL STORMS ARE MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS OF BLOWING DUST AND ADDITIONAL FIRE STARTS ARE POSSIBLE. * LOCATIONS IMPACTED INCLUDE... EUREKA... U.S. HIGHWAY 50 NEAR EUREKA... PINTO SUMMIT... RURAL SOUTHERN EUREKA COUNTY... RURAL NORTHWESTERN WHITE PINE COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4009 11562 4007 11457 3884 11671 3914 11708 TIME...MOT...LOC 2055Z 212DEG 17KT 3924 11654 TURNER/MRC
Special weather statement, Jul 12, 2:48 PM PDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
248 PM PDT THU JUL 12 2012
NVZ033-039-122230-
EXTREME EASTERN ELKO COUNTY NV-SOUTH CENTRAL ELKO COUNTY NV-
248 PM PDT THU JUL 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL
330 PM PDT...
AT 240 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST ELKO
COUNTY...MOVING NORTHEAST AT 10 TO 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS OF BLOWING DUST
WILL RESULT IN LIMITED VISIBILITY.
* LOCATIONS IMPACTED INCLUDE...
U.S. HIGHWAY 93 SOUTH OF CLOVER VALLEY...
ALTERNATE U.S. HIGHWAY 93 SOUTH OF WEST WENDOVER...
RURAL SOUTHERN ELKO COUNTY...
RURAL SOUTHEASTERN ELKO COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4013 11511 4046 11534 4089 11457 4029 11402
4020 11404
TIME...MOT...LOC 2144Z 239DEG 59KT 4043 11490
TURNERSpecial weather statement, Jul 12, 3:11 PM PDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 311 PM PDT THU JUL 12 2012 NVZ031-033-122245- EXTREME EASTERN ELKO COUNTY NV-NORTHERN ELKO COUNTY NV- 311 PM PDT THU JUL 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 345 PM PDT... AT 309 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF OASIS...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... ALONG STATE ROUTE 233 ABOUT 15 MILES SOUTHWEST OF MONTELLO && LAT...LON 4126 11433 4114 11414 4108 11435 4113 11441 TIME...MOT...LOC 2210Z 223DEG 9KT 4114 11433 86
Special weather statement, Jul 12, 3:17 PM PDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 317 PM PDT THU JUL 12 2012 NVZ041-122245- NORTHEASTERN NYE COUNTY NV- 317 PM PDT THU JUL 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NYE COUNTY UNTIL 345 PM PDT... AT 254 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES SOUTHWEST OF DUCKWATER...MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHEASTERN NYE COUNTY... && LAT...LON 3895 11586 3869 11556 3842 11604 3853 11617 TIME...MOT...LOC 2217Z 225DEG 20KT 3875 11580 86
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 10:01 AM PDT | Red Flag Warning | LKN | 11 hr | |
| Jul 12, 1:20 PM PDT | Flash Flood Watch | LKN | Nye, White Pine | 53 hr |
| Jul 12, 1:25 PM PDT | Special Weather Statement | LKN | 50 min | |
| Jul 12, 1:59 PM PDT | Special Weather Statement | LKN | 46 min | |
| Jul 12, 2:48 PM PDT | Special Weather Statement | LKN | 42 min | |
| Jul 12, 3:11 PM PDT | Special Weather Statement | LKN | 34 min | |
| Jul 12, 3:17 PM PDT | Special Weather Statement | LKN | 28 min | |
| Jul 12, 3:54 PM PDT | Special Weather Statement | LKN | 36 min | |
| Jul 12, 4:29 PM PDT | Special Weather Statement | LKN | White Pine | 46 min |
Nearby
Red Flag Warnings in Nevada, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.